The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Meds


#1

Hello everyone. I have been on pizatofin for over a month. Slowly increasing the dose. I’m now on 1.5mg. The drowsy feeling is wearing off but I’m suffering with daily headaches. They seem to be worse since being on pizatofin. Dr surenthian says I need to be on atleast 2.5 to get releif as I have had this chronic too long. My eyes feel like there rolling back in my head daily. I feel more disoriented than ever. I had high hopes for this drug. Wat shud I do guys? Any comments will be appreciated.


#2

Some consultants suggest that the drug which initially causes increased symptoms will work long-term. Depends how bad you are feeling. Remember MAV is so variable anyway it could well have happened without the Pizotifen. Obviously you haven’t reached an effective dose yet for it to bring you relief. I’d try to keep taking it if you can. After all you have tried lots of meds and had to quit them. What other alternatives have you been offered. Read through @sputnik2’s posts. She’s doing well on Pizotifen as is @janb. Sputnik2’s had one big migraine breakthrough she posted about recently so it can happen. I’m not sure of procedure for taking painkillers whilst introducing preventatives. I don’t get the headaches personally, just vertigo. I think it’s discouraged but maybe you need to discuss it with your doctor/consultant if you really need some additional temporary relief. Helen


#3

Unfortunately, you need to stick it out, increase to the effective dose and give it a couple of months before you can really evaluate this drug.


#4

Hi veena, about 4 weeks into effexor at very low dose, I experienced awful headaches for 9 days back to back, don’t know how I did it but got thru them… The advice I got on painkillers was very limited use as in 3 or 4 times per month, anything under a 5 on pain scale try ice, sleep etc… But above 5, I use to wait till it was higher and treat it good eg 1 naproxen plus 2 panadol together.
What I have learnt that what makes you worst at start is a good thing, my daily headaches and pain are gone since start of November, breakthru during time of the month. As others have advised try stick it out and go up, I’m only at this point because I’m on higher dose. Take care x


#5

So, do you feel that the headaches came about after you went up to 1.5mg? I think it just takes time to adjust. I did notice increased headaches when going up in Verapamil. Actually it was not an increase in frequency, just increase in severity. But, after a couple weeks it seemed to settle out.

I also noticed increase in headaches when adjusting Paxil, which is not same as Pitz, but both act on Seratonin which is implicated in migraine. But anyways, it makes sense to me that your brain is not happy with the increase for a while. How long have the headaches been much worse?


#6

Since I started piz which had been over a month now it has been worse for me.


#7

I’m taking paracetamol daily and sometimes ibruprophen for the painful headaches. Trying natural things like lots of peppermint oil but I’m stil waking with daily pain. And also pain is mainly on the left side, I’m aware I’m grinding my teeth too which I’m sure is adding to
Problems.I guess I was hoping for some improvements at this stage but not really seeying it. I’m still active going out every day and moving around a lot. But by evening I’m shattered with severe head pain I can barely stand.


#8

I’ve been there veena, honestly… Those 9 days were horrendous but as the days went on, there was some minimal improvement, my internal guide is everytime I increase dose is to allow 2 weeks to tolerate side effects before I consider dropping back back to let my body breathe. Daily I kept a pain scale so I could try measure the awful days, in terms of meds, taking something daily is not advised esp when on preventative, its possible you have some rebound going on. My neuro told me that taking painkillers in this way was giving the brain what it craves so your brain is clever enough to bypass the prev. If you can at all, use alternative methods for pain when it’s bearable ish… Save the pain relief for the brutal pain… You know your body best and what you can tolerate, remember you came off other meds with courage and conviction so you can do this.
Last weekend I had 3 awful headache days as I added more effexor into my system so I took it easy physically and walked around with cooling strips on my head, feel into bed at 8.30pm with exhaustion too on these days so I know how you feeling. It will improve veena, dig deep for another little while so many folks have good results with pitz so worth a shot. One final thing, I wear a bite guard at night, stops the grinding which is a big contributor for me to pain. Keep going xx


#9

Thank you for your advice. It’s seems since I have had Botox in August the headaches have become daily. Also when I stop taking pain killers which I have done I get severe vertigo attacks and the headaches just become too much. I feel so tired of all this crap I really do. I wear those forehead strips everyday and also I use one before bed as my head pounds in the night. I can actually feel my head pulsating al night. It’s awful. I spoke to dr s and he told me to stop taking it if it’s making headaches worse. I don’t want to follow his advice as I suffer with side effects with everything that I take so if I took his advice I would be nowhere with meds.i don’t know sorry I’m rambling now!


#10

Hmm… a month of making headaches worse seems like a bad sign to me though. And if he advises to stop I would do it, but I would ask for what the next step is first.


#11

This is what I’m not sure abt. Some say it’s a good sign if symptoms get worse. I have upped my dose every 2 weeks also


#12

Slow down on the increase. Stay at this dose for 4 weeks or drop back to the prior dose for a few weeks. Low and slow.

Also, daily use of OTC painkillers is almost certainly giving you rebound headache. You’ll need to stop them entirely and wait thru the week of hell. It gets better after that.

Once again, you’ve got multiple moving parts to deal with.


#13

I was thinking the same. Just stay on this dose for a while


#14

And get off the OTC painkillers. I know exactly how awful that is. I’ve had truly harsh med trials (topomax, which for me proved highly toxic) and rebounds simultaneously. I had a surgery that went sideways two years ago that left me in daily pain, probably for the rest of my life. 60-70 physical therapy sessions later, I think I know where I’m stuck - mild to moderate pain, sometimes the type that makes a night last a year. I got off all painkillers because of the rebounds. Even sitting here knowing which bones are displaced (hip, sacrum, pelvic) and the names and connection points of each muscle in spasm, it was worth getting off the OTC painkillers and stopping the intense rebound headaches. It’s a hellscape but it’s worth it. Give it 10 days. You’ve weathered worse. You can do this.


#15

Before August I was managing to have some control with painkillers. But I had Botox abd the Pain became immense. I’m not sure if that pain is a cluster headache as it’s only on one side also and Is pretty much constant. Neurologist sed it’s hemicrania continua. I’m confused if it’s that or pizatofin increasing migraines.


#16

That i can’t speak to, but rebound headache is something i have direct experience with.